Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: question: why are MAOIs dangerous with stimulants linkadge

Posted by undopaminergic on May 18, 2020, at 8:56:28

In reply to Re: question: why are MAOIs dangerous with stimulants undopaminergic, posted by linkadge on May 18, 2020, at 8:12:03

> Parnate can have an amphetamine like effect in that it also releases dopamine to some extent.
>

What about serotonin and noradrenaline? Someone said Parnate could trigger temperature spikes, which suggests serotonin excess.

> Nardil doesn't have this effect directly, although it does metabolize to PEA which is an endogenous amphetamine. Interestingly inhibiting MAO-B also slows the breakdown of PEA.
>

Indeed, PEA may be the main substrate (more than dopamine) of MAO-B. Someone suggested it (MAO-B) could be called phenethylaminase.

> MAO-B inhibitors can have stimulant like effects in some individuals.
>

Does that apply to rasagiline? Selegiline (l-deprenyl) has l-amphetamine metabolites.

> I would argue that MAOIs would give a 'boost' to most people, but that for 'normal' people it might produce some degree of agitation.
>

Some people don't like the effects of cocaine, probably because they have a high endogenous dopaminergic tone. This would likely apply to MAOIs as well.

-undopaminergic


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:undopaminergic thread:1110215
URL: http://www.dr-bob.org/babble/20200511/msgs/1110228.html